The Weekly Retro Movie Rundown!

Crack, band, wallop! Another fiiiiled retro movie rundown is here and ready to take us to far and distant lands.

with our water bottles bulging, our pocked packed with treats treats and our minds free, we find ourselves setting off for a good old fashioned weekend walk. Discovering a whole list of local gems along the way, we’ll make our way around the sights and sounds, we’ll leave nothing behind but footprints and taking nothing but pictures as we stride, stroll and climb our way to our destination.

Continue reading “The Weekly Retro Movie Rundown!”

Our Top Films Turning 30 in 2018

We’re back again with another look at just how old we all are the best films which are reaching a mighty milestone and turning a cool 30 this year! As we all know, 30 is the new 20, right?

Always ones for a spot of nostalgia, we thought we would take a quick trip down memory lane and remember some pretty classic films that will be turning a cool 30 years old in 2018! as scary as some of these are. Let’s go!

Big

Now THIS is a classic! Starring a young Tom Hanks, this late 80s comedy gem saw told the tale of a boy (Josh) who simply dreams of being.. well.. big. After making a wish on a Zoltar machine, Josh wakes up in the body of an adult but with his young mind. Certainly one of our top picks from the body/mind swap saga which has been a Hollywood staple for decades, we love getting to watch Tom be a big kid and of course… the iconic piano scene! Continue reading “Our Top Films Turning 30 in 2018”

The Weekly Retro Movie Rundown!

Jingle all the way! Another festive retro movie rundown has just landed on our roof and is here to spread some cheer!

With our postage sacks bulging like a hamster’s cheeks, we’re busy whizzing around from shelf to shelf like the Elves we are grabbing and wrapping all the toys and games ready for the big day. With a skip and a song as we go, we’ll send everyone’s presents merrily on their way ready to be tucked under bright and bold trees as they glisten in the night.

SATURDAY 9th December

.
Miracle on 34th Street
(1947) Film4 11:00am-1:00pm (2 hours)
When a popular New York department store Santa Claus is placed in an asylum for claiming to be the genuine article, a crusading city lawyer takes on the case, determined to prove the man’s sanity. Christmas drama, starring Edmund Gwenn, Maureen O’Hara, Natalie Wood, John Payne, Gene Lockhart, Porter Hall and William Frawley.

Flight of the Navigator (1986) Film4 1:00pm-2:45pm (1 hour 45 minutes)
A boy mysteriously disappears in 1978, and is found eight years later, having not aged a day. He escapes being experimented on by government scientists by taking off in a crashed alien spaceship. With the help of the robot pilot, he tries to find out what has happened to him and if he can get back home. Sci-fi adventure, starring Joey Cramer and Veronica Cartwright, with the voice of Paul Reubens.

Wild Wild West (1999) Dave 3:00pm-5:00pm (2 hours)
A government agent teams up with a gadget-mad master of disguise to investigate the disappearance of several scientists. Their search leads them to an evil genius who is plotting to kill the US president with some bizarre inventions of his own. Sci-fi Western comedy, starring Will Smith, Kevin Kline, Kenneth Branagh, Salma Hayek and Ted Levine.

Live and Let Die (1973) ITV4 6:35pm-9:00pm
James Bond’s investigation into the murder of three British agents leads him to a connection between the dictator of a Caribbean island and a notorious Harlem drug kingpin – along with a plot to flood America with limitless supplies of free heroin. Spy adventure, with Roger Moore in his first appearance as 007, alongside Yaphet Kotto and Jane Seymour.

Octopussy (1983) ITV4 9:00pm-11:40pm
James Bond investigates the mysterious death of a British agent in East Berlin, a mission that leads him to a glamorous, international jewel thief. He discovers one of her criminal cohorts, an Indian gangster, is in league with a crazed Soviet general who plans to heat up the Cold War by detonating a nuclear bomb in an American Air Force Base. Spy adventure, with Roger Moore, Maud Adams, Steven Berkoff and Louis Jourdan.

James Bond Merchandise

Renegades (1989) ITV4 11:40pm-1:50am
An undercover cop infiltrating a criminal gang is involved in a diamond heist that ends in murder. As he pursues the criminals and tries to expose corruption in his own department, he makes an unlikely ally of a Native American on a quest to recover a sacred tribal artefact stolen by the crooks. Action adventure, with Kiefer Sutherland and Lou Diamond Phillips.

Shaun of the Dead (2004) ITV 11:05pm-12:50am (1 hour 45 minutes)
An unambitious 29-year-old man recently dumped and trapped in the job from hell decides to get his life back on track. Unfortunately, he has to put his plans on hold when zombies rise from their graves and stalk the streets of London to feast on the living. Comedy horror, starring Simon Pegg, Nick Frost, Kate Ashfield, Dylan Moran, Lucy Davis, Bill Nighy and Penelope Wilton.

SUNDAY 10th December

.
Junior
(1994) ITV 12:00pm-2:05pm (2 hours 5 minutes)
A fertility expert pioneers a treatment enabling men to become pregnant and carry babies to full term. When the authorities cancel funding for the research, he decides to test it on himself, but gives little thought to how difficult it will be to keep it a secret. The situation is further complicated when he starts to fall for the woman whose child he is carrying. Comedy, with Arnold Schwarzenegger, Danny DeVito, Emma Thompson and Frank Langella.

Toy Story (1995) BBC1 3:35pm-4:50pm (1 hour 15 minutes)
A jealous string-pulled cowboy doll’s status as his owner’s favourite plaything is threatened by the arrival of a charismatic hi-tech astronaut figure, who refuses to believe he is simply a toy. However, the rivals are forced to work together when they are left stranded in the outside world. Pixar animated adventure, featuring the voices of Tom Hanks, Tim Allen, Don Rickles and Jim Varney.

Toy Story Merchandise

The Man with the Golden Gun (1974) ITV4 5:25pm-8:00pm
James Bond’s investigation into the death of a world-renowned scientist working on solar technology draws him into a battle of wits with a stealthy assassin, who dispatches his victims with a golden bullet and has the British secret agent next in his sights. Spy adventure, starring Roger Moore, Christopher Lee, Britt Ekland and Maud Adams.

Godzilla (1998) Sony Movie Channel 6:10pm-9:00pm
A giant mutant lizard spawned from an atomic test rampages through the streets of New York, defying the combined might of the US Army and Navy as it searches for a quiet place to hatch its eggs. A bookish radiation expert and a shady French secret agent join forces to defeat the creature. Hollywood remake of the Japanese monster adventure, starring Matthew Broderick, Jean Reno, Maria Pitillo and Hank Azaria.

A View to a Kill (1985) ITV4 8:00pm-10:40pm
James Bond clashes with a megalomaniac international businessman plotting a global takeover of the computer industry by engineering a devastating earthquake in California’s Silicon Valley – and killing millions in the process. Spy adventure, starring Roger Moore in his final appearance as 007 alongside Christopher Walken, Grace Jones, Tanya Roberts and Patrick Macnee.

In the Line of Fire (1993) Sony Movie Channel 9:00pm-11:45pm
An ageing secret service agent, tormented by his failure to save the life of John F Kennedy in 1963, is drawn into a battle of wits with a sinister CIA-trained assassin out to kill the current president. As the day of reckoning draws closer, the agent’s nerves are tested to the limit – and nothing seems to be going his way. Wolfgang Petersen’s thriller, starring Clint Eastwood, John Malkovich, Rene Russo and Dylan McDermott.

Whatever you’re up to this weekend, spare some time to kick back, put your feet up and tuck into a box of chocolates and a good film. You won’t regret it.

The Weekly Retro Movie Rundown!

Bobble hats and raincoats! Another retro movie weekend has landed!

With so much to see and explore, we find ourselves in new and unfamiliar territory. With our bags packed and fit to burst, we’ll grab a trusty map and head off into the day. Discovering more and more with each mile we cover, we will fill our minds and empty our water bottles quicker than expected before reaching our final destination. What happens next will changes our lives forever.

SATURDAY 3rd November

.
Coneheads
(1993) Film4 1:00pm-2:40pm (1 hour 40 minutes)
An alien couple and their daughter crash-land on Earth and try to blend into suburban society, all the while dodging the immigration authorities and their increasingly suspicious neighbours. Comedy, starring Dan Aykroyd, Jane Curtin, Michael McKean, Jason Alexander, Michelle Burke, David Spade and Chris Farley.

Father of the Bride (1991) ITV 3:55pm-6:00pm (2 hours 5 minutes)
A doting father is taken aback when his daughter announces she is getting married, and is thrown into a whirlwind of increasingly complicated wedding plans, a struggle to live up to the expectations of his wealthy future in-laws and the sad realisation that his little girl has grown up. Remake of the 1950s comedy, with Steve Martin, Diane Keaton, Kimberly Williams and Martin Short.

Earthquake (1974) Film4 4:45pm-7:10pm (2 hours 25 minutes)
In the aftermath of a catastrophic earthquake in Los Angeles, an architect helping in the rescue effort searches the smouldering ruins for his missing wife. Meanwhile, other residents, including an insubordinate cop, a lecherous shopkeeper and a daredevil motorcyclist, face their own battles for survival. Disaster movie, starring Charlton Heston, Ava Gardner, Genevieve Bujold, Richard Roundtree and George Kennedy.

Legend (1985) Film4 7:10pm-9:00pm (1 hour 50 minutes)
A peasant boy, who has a special bond with animals and fairies, shows his sweetheart the last surviving unicorns. Unfortunately, a monstrous demon and his goblin henchmen despise the mythical creatures and trick the girl into harming one of them, forcing Jack to act quickly to save her immortal soul. Ridley Scott’s fantasy adventure, starring Tom Cruise, Mia Sara, Tim Curry and David Bennent.

SUNDAY 4th November

.
Matilda
(1996) Sony Movie Channel 12:30pm-2:30pm
A gifted youngster is packed off by her selfish parents to the prison-like Crunchem Hall School. Once there, she befriends a sweet-natured teacher who convinces her that not all grown-ups are bad – and urges her to use her special powers to turn the tables on the nasty headmistress. Fantasy comedy, adapted from the children’s book by Roald Dahl, with Mara Wilson, Pam Ferris, Embeth Davidtz, Rhea Perlman and Danny DeVito, who also directed.

Roald Dahl Merchandise

Bean (1997) ITV2 1:45pm-3:30pm
The hapless fool is employed as a security guard for a British art gallery and is sent to Los Angeles to bring back a famous painting. Unfortunately, he finds himself mistaken for a renowned art professor and invited to make an important presentation. Mel Smith’s British comedy, starring Rowan Atkinson, Burt Reynolds, Peter MacNicol, John Mills, Peter Capaldi and June Brown.

Sleepless in Seattle (1993) Sony Movie Channel 2:30pm-4:40pm (2 hours 10 minutes)
A widowed father is coping badly with his wife’s death, but his son is convinced that what he really needs is some new romance in his life. He arranges for his dad to go on a radio phone-in show, and his touching story moves a reporter to respond, even though she is already engaged. She returns to her fiance, but the boy, certain she is the woman for his father, plots to bring them together. Romantic comedy, with Tom Hanks and Meg Ryan.

Short Circuit 2 (1988) Film4 3:45pm-6:05pm (2 hours 20 minutes)
Manic mechanoid Johnny Five meets an old friend in New York City and embarks on a fact-finding tour – but ends up entangled in a series of escapades culminating in a bank robbery. Sci-fi comedy sequel, starring Fisher Stevens, Michael McKean, Cynthia Gibb and Jack Weston, with the voice of Tim Blaney.

Grease (1978) Channel 5 5:00pm-7:15pm
Rebellious American teenager Danny falls for innocent Australian girl Sandy during summer holidays, but when he later finds out she is a new student at his school, he risks losing her love by trying to act cool in front of his friends. Romantic musical set in 1950s, starring John Travolta, Olivia Newton-John, Stockard Channing, Jeff Conaway, Didi Conn and Sid Caesar.

Grease Merchandise

Whatever you’re up to this weekend,

Save

The Weekly Retro Movie Rundown!

Sweet Valley High! Another retro movie weekend has landed and is here to whisk us off to far and foreign lands!

With a clip and a clonk, we’re re-living our childhoods once again as we connect power cables and controllers to our favourite dusty old game console. Firmly slotting in the well-used cartridge which is packed with data and memories, we’ll hit the power switch and begin to jump, run and slide our way around the old familiar lands we once conquered man moons before.

SATURDAY 14th October

.
Lara Croft: Tomb Raider
(2001) Syfy 2:20pm-4:30pm (2 hours 10 minutes)
The gun-toting treasure seeker is thrown into a furious battle with a mysterious secret society as she races against time to locate the missing pieces of a legendary artefact that grants the owner the ability to control time. Action adventure based on the video games, starring Angelina Jolie, Daniel Craig, Leslie Phillips, Iain Glen, Chris Barrie and Jon Voight.

Titanic (1997) Film4 2:30pm-6:15pm (3 hours 45 minutes)
A party of explorers studying the sunken remains of the famous liner meets an elderly woman who was a passenger on the ill-fated maiden voyage. She recounts how she boarded the ship while on the brink of being forced into marriage by her family, and was stopped from killing herself by a penniless artist. She fell in love with her saviour, but the disaster on the horizon meant their time together was doomed to be short. James Cameron’s Oscar-winning romantic drama, starring Kate Winslet, Leonardo DiCaprio, Billy Zane, Kathy Bates and Bill Paxton.

Butch Cassidy and the Sundance Kid (1969) Spike 2:45pm-5:00pm (2 hours 15 minutes)
Two notorious outlaws’ routine of bank and train robberies is cut short when a seemingly unstoppable posse is formed to catch them. The pair plan to flee America and start a new life in Bolivia, with the Sundance Kid’s schoolmistress lover in tow – but staying ahead of the law is not so easy. Western, starring Paul Newman, Robert Redford and Katharine Ross.

Dirty Dancing (1987) 5STAR 3:55pm-6:00pm
A dance instructor at a 1960s resort hotel fears his career will be jeopardised when his regular partner is forced to pull out of an important show in which they are due to perform. Luckily, a naive teenager is happy to step in, and is treated to a whirlwind holiday education in life, love and expressing herself. Romantic drama, starring Patrick Swayze, Jennifer Grey and Jerry Orbach.

Dirty Dancing Merchandise

Liar Liar (1997) ITV2 5:45pm-7:30pm
A lawyer, whose underhand ploys to win cases leave him little time to see his son, discovers he is incapable of lying after the boy’s birthday wish makes his dad tell only the truth. However, this causes a host of problems as the attorney tries to muddle his way through a high-profile divorce settlement. Comedy, with Jim Carrey, Maura Tierney, Justin Cooper, Jennifer Tilly and Cary Elwes.

Pale Rider (1985) ITV4 9:00pm-11:20pm
An unscrupulous landowner threatens to throw gold-miners off their land and take the riches for himself. As the law turns a blind eye to their troubles, the miners desperately need a saviour – who happens to arrive in the form of a mysterious preacher with formidable gunfighting skills. Western, directed by and starring Clint Eastwood, alongside Michael Moriarty, Carrie Snodgress and Richard Dysart.

SUNDAY 15th October

.
The Dark Crystal
(1982) Film4 11:00am-1:00pm (2 hours)
A survivor of a near-extinct race is given a dangerous quest as his world approaches an astronomical event that will decide its future. He must find a way to restore a broken piece to a magical crystal, which has become a source of dark power for the cruel creatures who wiped out his people. Jim Henson’s puppet fantasy, with the voices of Stephen Garlick and Billie Whitelaw.

The Dark Crystal Board Game

The Mask of Zorro (1998) Sony Movie Channel 12:00pm-2:00pm (2 hours)
The sword-wielding saviour of Spanish California returns after 20 years in prison, tutoring a thief to take over his heroic role and tackle corrupt government officials, who are using slave labour to mine gold illegally. Both mentor and pupil have personal scores to settle with their enemies, led by a ruthless governor and a psychotic military officer. Swashbuckling adventure, with Anthony Hopkins, Antonio Banderas and Catherine Zeta-Jones.

Napoleon Dynamite (2004) Film4 1:00pm-2:50pm (1 hour 50 minutes)
A socially inept high-school student and his lonely unemployed brother find their eccentric home life thrown into upheaval when their meddling uncle comes to stay. The teenage oddball tries to make the best of his changing circumstances, while putting all his skills to the task of helping his new best friend win the class presidency. Comedy, starring Jon Heder, Efren Ramirez and Haylie Duff.

Napoleon Dynamite TShirts

The ‘Burbs (1989) Channel 5 1:45pm-3:35pm (1 hour 50 minutes)
The arrival of secretive neighbours sparks an unhealthy curiosity in a group of friends, leading them to go to bizarre lengths to discover the truth about the newcomers. However, their investigations take an even weirder twist when they begin to suspect their unseen fellow suburbanites are part of a cannibalistic cult. Joe Dante’s black comedy, starring Tom Hanks, Bruce Dern, Carrie Fisher, Corey Feldman and Henry Gibson.

Smokey and the Bandit (1977) Sony Movie Channel 2:00pm-4:10pm
A truck driver accepts a challenge to deliver a consignment of beer to a party. He claims he can make the 900-mile round trip in just 28 hours, but a pompous sheriff is determined to stop him in his tracks, not least because his prospective daughter-in-law has deserted his son and hitched a ride with the unlikely hero. Comedy, starring Burt Reynolds, Jackie Gleason, Sally Field and Jerry Reed.

Fun Fact: This was such a hit that it became the second highest grossing movie released in 1977, next to Star Wars: Episode IV – A New Hope (1977).

Antz (1998) Channel 4 2:30pm-4:10pm (1 hour 40 minutes)
A neurotic worker ant passes himself off as a soldier to impress a princess. However, he provokes a jealously ambitious general with an accidental act of heroism – so he and his beloved decide to flee the brutal colony and go in search of the promised land of Insectopia. Animated comedy, with the voices of Woody Allen, Sharon Stone, Gene Hackman and Sylvester Stallone.

National Lampoon’s Loaded Weapon 1 (1993) Channel 5 3:35pm-5:15pm
A maverick cop and his by-the-book partner investigate the murder of a fellow detective, uncovering a sinister conspiracy to get the people of America hooked on cocaine-flavoured cookies. Spoof of the Lethal Weapon movies, starring Emilio Estevez, Samuel L Jackson, Jon Lovitz, Tim Curry and William Shatner.

Ghostbusters II (1989) Film4 4:40pm-6:45pm (2 hours 5 minutes)
The eccentric spectre-hunters reunite to save New York from a massive river of slime generated by the citizens’ negativity and nasty thoughts. Meanwhile, the spirit of a 16th-century tyrant tries to return to the land of the living by possessing the body of a toddler. Sequel to the supernatural comedy, starring Bill Murray, Sigourney Weaver, Dan Aykroyd, Harold Ramis, Rick Moranis and Ernie Hudson.

Ghostbusters Merchandise

Ace Ventura: When Nature Calls (1995) Channel 5 7:20pm-8:55pm (1 hour 35 minutes)
The eccentric pet detective is coaxed out of self-imposed exile in a Buddhist monastery to visit Africa and help search for a sacred white bat. However, his unique investigative talents are tested to the limits as he faces a race against time to find the missing creature and prevent a tribal war. Comedy sequel, starring Jim Carrey, Simon Callow and Bob Gunton.

Conan the Destroyer (1984) ITV4 9:00pm-11:05pm
The mighty sword-wielding warrior returns and is hired by a duplicitous queen to retrieve a mystical artefact from an evil sorcerer. Unfortunately, he fails to see that the malevolent monarch has a sinister plan in mind, and intends to kill him once his task is complete. Fantasy adventure sequel, starring Arnold Schwarzenegger, Grace Jones, Wilt Chamberlain and Sarah Douglas.

Highlander (1986) Spike 11:05pm-1:25am
A 16th-century Scottish clansman discovers he is one of a race of immortal warriors who can only be killed by beheading, and who are destined to fight to the death until just one survives. Centuries later in modern-day New York, he prepares for a final showdown with his deadliest enemy. Fantasy action adventure, starring Christopher Lambert, Sean Connery, Clancy Brown and Roxanne Hart.

Whatever you’re up to this weekend, always do your best and you’ll never be disappointed.

Save